Wildfire, Wheeler
- When
- April 11, 1:35 PM CST to April 13, 5:00 PM CST
- Where
- Wheeler forecast zone
- Crop damage
- $2.0 million
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
A wildfire eighteen miles south of Mobeetie burned four thousand acres and destroyed crops. There were no reports of any injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire eighteen miles south of Mobeetie burned four thousand acres and destroyed crops. There were no reports of any injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 11, 12:36 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED SPELLING
NATIONAL WEATHER SERVICE AMARILLO TX
136 PM CDT TUE APR 11 2006
.DISCUSSION...
NO REAL BIG CHANGES IN THE PREVIOUS FORECAST AND GRIDS. SHORTWAVE
RIDGING TAKES PLACES OVER THE FORECAST AREA WEDNESDAY THROUGH
THURSDAY AFTER A WEAK FRONT OR WIND SHIFT PUSHES ACROSS THE
PANHANDLES TONIGHT. ONLY SLIGHTLY COOLER FOR WEDNESDAY...BUT THEN
WARMING BACK UP AGAIN BY THE END OF THE WEEK. LEE SURFACE TROUGH
DEVELOPS LATE WEDNESDAY INTO THURSDAY...AND THEN DEEPENING BY THE END
OF THE WEEK INTO THE WEEKEND. FIRE DANGER THREAT INCREASES BY FRIDAY
AND SATURDAY WITH THE MOST LIKELY RED FLAG DAY BEING SATURDAY.
SURFACE LOW OVER THE CENTRAL PLAINS STATES FORECASTED TO DEEPEN. MAY
NEED AT LEAST A WIND ADVISORY ON SATURDAY ALONG WITH A RED FLAG
WARNING. SURFACE TROUGH FORECASTED TO PUSH ACROSS THE PANHANDLES
SATURDAY. SURFACE RIDGE FORECASTED TO BUILD INTO THE FORECAST AREA
SUNDAY...BUT TEMPS REMAIN WELL ABOVE NORMAL. LIGHTER WINDS LATE IN
THE WEEKEND INTO EARLY NEXT WEEK. NO PRECIPITATION IN SIGHT AND FIRE
DANGER THREAT CONTINUES INTO NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 49 83 54 91 / 0 0 0 0
BEAVER OK 49 83 53 93 / 0 0 0 0
BOISE CITY OK 43 79 51 88 / 0 0 0 0
BORGER TX 52 86 61 95 / 0 0 0 0
BOYS RANCH TX 48 86 53 95 / 0 0 0 0
CANYON TX 46 84 52 91 / 0 0 0 0
CLARENDON TX 53 86 58 92 / 0 0 0 0
DALHART TX 44 82 48 90 / 0 0 0 0
GUYMON OK 45 85 51 96 / 0 0 0 0
HEREFORD TX 46 84 53 89 / 0 0 0 0
LIPSCOMB TX 48 83 56 94 / 0 0 0 0
PAMPA TX 53 84 61 94 / 0 0 0 0
SHAMROCK TX 55 85 59 93 / 0 0 0 0
WELLINGTON TX 55 88 58 92 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM TUESDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING UNTIL 8 PM TUESDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.
&&
24/11TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE APR 11 2006 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... STRONG SOUTHWEST TO WEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND DRY FUELS TO CREATE VERY HIGH FIRE DANGER THROUGH THIS EVENING. A RED FLAG WARNING FOR CRITICAL FIRE DANGER IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH 8 PM. IN ADDITION...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... FIRE DANGER WILL INCREASE AGAIN ON SATURDAY AS DRY WESTERLY WINDS INCREASE. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD PREPARE FOR DANGEROUS WILDFIRE POTENTIAL TODAY...AND AGAIN ON SATURDAY. JOHNSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503657.